MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2.5 MM X 4 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2.5 MM X 4 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035442540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the 1st of 2 mdrs.
 
Event or Problem Description
It was reported that during coil embolization procedure, resistance was encountered when advancing the coil though the microcatheter and the subject coil and micorcatheter perforated the aneurysm.The physician was able to remove both coil and micorcatheter from the patient¿s anatomy and the procedure was completed.No known patient consequences were reported due to this event.No additional information was provided.
 
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the delivery wire was noted to be kinked.During functional testing, the coil in catheter test was performed using the sl-10 microcatheter that was returned for this complaint.Friction was encountered when advancing the coil through the catheter.In case of this complaint, it is most likely that friction between the target coil and the sl-10 microcatheter was met due to the catheter being kinked/bent.The catheter was kinked most likely due to some procedural factors encountered during use.In this case, it was also reported that the target coil and the sl-10 microcatheter perforated the aneurysm.It is likely that the catheter together with the coil erratically moved while the physician was pushing the coil against friction, causing the reported aneurysm rupture; however, this cannot be conclusively determined.The reported aneurysm rupture is a known anticipated complication to this type of procedures and patient condition and is listed as such in the device direction for use; therefore, a probable cause of anticipated procedural complication was assigned to the as reported issue aneurysm rupture.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 2.5 MM X 4 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8536096
Report Number3008881809-2019-00107
Device Sequence Number16243324
Product Code HCG
UDI-Device Identifier07613252600305
UDI-Public07613252600305
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Catalogue NumberM0035442540
Device Lot Number20610686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICORCATHETER (STRYKER); EXCELSIOR SL-10 MICORCATHETER (STRYKER)